Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 351, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Sep 8, 2012, 6:42 PM EDT for Chatham County, Lee County, Moore County, North Carolina. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2012, 6:42 PM EDT (22:42 UTC)
- Expired
- Sep 8, 2012, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Chatham County, NC, Lee County, NC, Moore County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 6:50 PM EDT | TSTM WND DMG | 1 Sw Goldston, NC | TREE DOWN AT 400 ROBERTS CHAPEL ROAD |
| Sep 8, 6:57 PM EDT | TSTM WND DMG | 4 Se Bynum, NC | TREE BLOWN DOWN IN BACK YARD OF RESIDENCE NEAR U.S. 64. KNOCKED DOWN POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 8, 1:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 305 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 814 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
249
WUUS52 KRAH 082242
SVRRAH
NCC037-105-125-082330-
/O.NEW.KRAH.SV.W.0351.120908T2242Z-120908T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
642 PM EDT SAT SEP 8 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
LEE COUNTY IN CENTRAL NORTH CAROLINA
NORTHEASTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 730 PM EDT
* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS STRETCHING FROM FEARRINGTON AND PITTSBORO
SOUTHWEST ACROSS GOLDSTON TO NEAR CARTHAGE. THESE STORMS WERE
MOVING EAST AT 30 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PITTSBORO...
JORDAN LAKE...
MONCURE...
CUMNOCK...
SANFORD...GUM SPRINGS...
CARTHAGE...
BROADWAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
BOATERS ON LAKE JORDAN SHOULD SEEK SHELTER UNTIL THE STORMS HAVE
PASSED.
PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3533 7959 3542 7956 3552 7940 3577 7930
3581 7903 3580 7893 3577 7893 3561 7899
3559 7894 3558 7892 3522 7927
TIME...MOT...LOC 2240Z 289DEG 24KT 3553 7926
$$
132 follow-up statements
593
WWUS52 KRAH 082306
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
706 PM EDT SAT SEP 8 2012
NCC037-105-125-082330-
/O.CON.KRAH.SV.W.0351.000000T0000Z-120908T2330Z/
CHATHAM NC-LEE NC-MOORE NC-
706 PM EDT SAT SEP 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN MOORE...LEE AND EASTERN CHATHAM COUNTIES...
AT 654 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS STRETCHING FROM LAKE JORDAN AND
PITTSBORO SOUTH ACROSS WESTERN LEE COUNTY TO NEAR CARTHAGE. THESE
STORMS WERE MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
HEAVY DOWNPOURS.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...LAKE JORDAN...
MONCURE...SANFORD...CUMNOCK...TRAMWAY...VASS...AND CAMERON.
THESE STORMS WILL ALSO PRODUCE HEAVY RAINFALL...WHICH MAY CAUSE SOME
MINOR FLOODING IN LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND
OTHER AREAS OF POOR DRAINAGE. DRIVERS SHOULD BE ALERT FOR WATER ON
THE ROAD AND REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3533 7959 3542 7952 3552 7940 3579 7920
3581 7903 3580 7893 3576 7893 3576 7894
3561 7899 3558 7892 3522 7927
TIME...MOT...LOC 2302Z 289DEG 24KT 3548 7909
$$
13050
WWUS52 KRAH 082324
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
724 PM EDT SAT SEP 8 2012
NCC037-105-125-082334-
/O.EXP.KRAH.SV.W.0351.000000T0000Z-120908T2330Z/
CHATHAM NC-LEE NC-MOORE NC-
724 PM EDT SAT SEP 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOORE...LEE AND
EASTERN CHATHAM COUNTIES EXPIRES AT 730 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED EAST
OF THE AREA. THE WARNING WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3533 7959 3542 7952 3552 7940 3579 7920
3581 7903 3580 7893 3576 7893 3576 7894
3561 7899 3558 7892 3522 7927
TIME...MOT...LOC 2324Z 289DEG 24KT 3543 7892
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:46 PM EDT, 3 hours 56 minutes earlier.
Area forecast discussion, Sep 8, 2:46 PM EDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 246 PM EDT SAT SEP 8 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE EAST ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. MUCH COOLER AND DRIER CONDITIONS WILL PREVAIL IN THE WAKE OF THE FRONT SUNDAY THROUGH EARLY NEXT WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. && .NEAR TERM /LATE AFTERNOON THROUGH TONIGHT/... AS OF 250 PM SATURDAY... HEATING OF MOIST AIR MASS HAS RESULTED IN MODERATE INSTABILITY WITH SBCAPE VALUES IN THE 3000-3500 J/KG RANGE AND MLCAPE 100-1500 J/KG. BULK SHEAR REMAINS WEAK...MAINLY LESS THAN 20 KTS...EXCEPT OVER THE FAR NW-NORTHERN SECTIONS WHERE 25KTS OF SHEAR OBSERVED. APPROACH OF A MID LEVEL TROUGH AND ATTENDANT SURFACE FRONT HAS HELPED TO SPARK A BROKEN LINE OF CONVECTION IN THE HIGHER TERRAIN OF WESTERN NC. AS THESE STORMS ENTER THE WESTERN PIEDMONT WHERE THE MODERATELY UNSTABLE AIR MASS RESIDES...EXPECT TO SEE STORMS INCREASE IN INTENSITY...WITH SCATTERED SEVERE STORMS PROBABLE. AXIS OF DOWNDRAFT CAPE 1000-1200 J/KG EXTENDS N-S ACROSS CENTRAL NC. SINCE SHEAR IS MARGINAL TO WEAK...EXPECT MAIN SEVERE WEATHER HAZARD TO BE DAMAGING WINDS AND LESS SO TORNADO. ANY STORMS WITH SUSTAINED UPDRAFTS AND EXHIBIT SOME ROTATION MAY ALSO PRODUCE LARGE HAIL (QUARTERS TO PING PONG BALL SIZE). TIMING STILL LOOKS ON TRACK WITH BULK OF CONVECTION OCCURRING IN THE WESTERN PIEDMONT THROUGH 7-8 PM...AND ACROSS THE EASTERN PIEDMONT-SANDHILLS AND COASTAL PLAIN 4 PM -10 PM. SURFACE COLD FRONT PROJECTED TO ENTER THE WESTERN COUNTIES BETWEEN 8 PM AND 11 PM...AND EXIT THE COASTAL PLAIN AFTER 2 AM. RH CROSS SECTIONS SUGGEST CLOUDS STICK AROUND FOR A GOOD PART OF THE NIGHT...WITH CLEARING SKIES PROBABLE IN THE NW PIEDMONT PRIOR TO DAYBREAK. ALSO...LOW LEVEL WIND FIELD MAINLY NW THROUGH 12Z. THIS TYPE OF FLOW USUALLY OFFSETS INITIAL COLD AIR SURGE. WITH CLOUDS STICKING AROUND LONGER THAN EARLIER THINKING AND LOW LEVEL CAA LIKELY NOT COMMENCING UNTIL CLOSER TO DAYBREAK...HAVE RAISED MIN TEMPS UP A COUPLE OF DEGREES FROM PREVIOUS FORECAST. MIN TEMPS LOWER-MID 60S NW TO AROUND 70 SE. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... AS OF 246 PM SUNDAY... INITIAL MID LEVEL TROUGH AND SURFACE FRONT WILL EXIT THE REGION EARLY SUNDAY. NW FLOW AND SUBSIDENCE IN THE WAKE OF THE TROUGH WILL LEAD TO A DECREASE IN CLOUDINESS DURING THE MORNING HOURS. EXPECT MOST LOCALES TO HAVE SUNNY SKIES BY EARLY AFTERNOON. LOW LEVEL FLOW BECOMES MORE NLY...ADVECTING COOLER AIR MASS INTO THE REGION. EXPECT TEMPS TO EXPERIENCE A SLIGHTLY BELOW NORMAL DIURNAL TEMP RANGE DUE TO THIS COLD AIR ADVECTION. AFTERNOON TEMPS IN THE 70S TO NEAR 80 NORTH TO THE LOWER 80S SOUTH APPEAR ON TARGET AT THIS TIME. A SECONDARY MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY WILL SWEEP ACROSS THE REGION LATE SUNDAY AND SUNDAY EVENING. THIS FEATURE MAY BE ACCOMPANIED BY A THIN BAND OF MID LEVEL CLOUDS. NLY FLOW WILL CONTINUE TO ADVECT COOLER AIR INTO THE REGION AS THE 805MB THERMAL TROUGH IS PROJECTED TO BUILD DOWN INTO OUR REGION SUNDAY NIGHT. MIN TEMPS IN THE MID 50S NORTH TO UPPER 50S/NEAR 60 SOUTH. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 110 PM SATURDAY... FOR THE PERIOD MONDAY THROUGH TUESDAY...THE TROUGH AXIS ALOFT... WITH THE JET AXIS...MOVES EAST MONDAY...AND DESPITE A MID-LEVEL SHORTWAVE FORECAST TO MOVE INTO CENTRAL NORTH CAROLINA MONDAY NIGHT...THE OVERALL AIR MASS IS DRY. PRECIPITABLE WATER VALUES ARE FORECAST TO FALL TO AROUND 0.75 INCH THROUGHOUT CENTRAL NORTH CAROLINA BY EARLY MONDAY...REMAINING THERE THROUGH TUESDAY. THE GFS IS DRIER AROUND 850MB THAN THE NAM...WHICH FORECASTS SOME LINGERING 850MB THETA-E IN THE WESTERN PIEDMONT MONDAY AND ACROSS AREAS SOUTH OF U.S. 64 TUESDAY...AND IF THE NAM VERIFIES...THERE WILL BE THE POTENTIAL FOR SCATTERED TO POSSIBLY BRIEFLY BROKEN HIGH-BASED CUMULUS IN THOSE AREAS DURING THE VERY LATE MORNING INTO THE AFTERNOON. THE SURFACE GRADIENT IS MODEST ESPECIALLY ACROSS AREAS EAST OF U.S. 1 MONDAY MORNING...AND BASED ON THE AVAILABLE WIND ABOVE THE INVERSION MONDAY MORNING ON BUFR SOUNDINGS...THERE SHOULD BE A FEW WIND GUSTS IN THE MID TO UPPER TEENS KNOTS FROM MID-MORNING INTO EARLY AFTERNOON. THE SAME BASIC PATTERN SHOULD EXIST TUESDAY MORNING...BUT WITH THE SPEEDS TWO OR THREE KNOTS LESS AS THE MORNING GRADIENT IS NOT SO TIGHT AND 925MB WINDS DECREASE SLIGHTLY AT THAT TIME COMPARED TO EARLY MONDAY. 1000-850MB THICKNESSES SUGGEST HIGHS A SHADE UNDER MOS GUIDANCE FOR MONDAY AND TUESDAY...AND THE OVERALL TREND OVER THE LAST SEVERAL MODEL RUNS HAS BEEN COOLER. ONLY WENT ABOUT A DEGREE OR SO COOLER...THOUGH...DUE TO EXPECTED SUN EVEN IF SOME CU DEVELOPS. OVERNIGHT LOWS MONDAY NIGHT SHOULD BE MOSTLY IN THE LOWER TO MID 50S...STAYING ABOVE THE VERY COOL MET MOS MIN AT KRWI FOR NOW DUE TO THE GRADIENT MONDAY NIGHT. AREAS TOWARD KLHZ AND KHNZ...THOUGH...COULD SEE LOWS CLOSER TO 50. FOR THE PERIOD TUESDAY NIGHT THROUGH SATURDAY...LONG-TERM GUIDANCE CONTINUES GRADUALLY BUILDING HEIGHTS ALOFT OVER CENTRAL NORTH CAROLINA DURING THE MIDDLE AND THE END THE OF WEEK...EVENTUALLY SLIDING THE RIDGE AXIS ALOFT EAST BY SATURDAY. SURFACE RIDGING WILL PERSIST OVER THE GULF COAST FOR MUCH OF THIS PERIOD...AND A DRY NORTHWEST FLOW ALOFT WILL CONTINUE TO KEEP CHANCES FOR ANY RAIN MINIMAL INTO FRIDAY. AS THE RIDGE AXIS MOVES EAST...SOUTHWEST FLOW ALOFT SHOULD INCREASE OVERALL MOISTURE SOME...BUT DEGREE OF RETURN OF MUCH HIGHER SURFACE DEW POINTS MAY BE LIMITED BY CONTINUED SURFACE RIDGING ALONG THE GULF COAST. THE GFS FORECASTS MORE OF A WEAK SURFACE TROUGH DEVELOPING OVER CENTRAL NORTH CAROLINA SATURDAY WHICH MAY END UP INITIALLY BEING LARGELY DRY...WHILE THE ECMWF FORECASTS MORE OF AN INVERTED SURFACE TROUGH WITH AN ATLANTIC FETCH...THE RESULT BEING THE POTENTIAL FOR A SHOWER OR THUNDERSTORM MAINLY TOWARD THE COASTAL PLAIN. FOR NOW...WILL KEEP THE FORECAST DRY...SHOWING AN INCREASE IN CHANCES FOR PRECIPITATION TO JUST BELOW SLIGHT CHANCE BY SATURDAY. CAN ENVISION SUBSEQUENT FORECASTS INTRODUCING SMALL CHANCES FOR A SHOWER OR THUNDERSTORM FOR SATURDAY DEPENDING ON GUIDANCE EVOLUTION WITH THE AVAILABLE LOW-LEVEL MOISTURE...BUT AT THIS POINT IT APPEARS AT LEAST SLIGHT CHANCES FOR A SHOWER OR THUNDERSTORM WILL OCCUR JUST AFTER THIS LONG-TERM PERIOD IN A PERSISTENT SOUTHWEST FLOW ALOFT...WITH AT LEAST WEAK MID-LEVEL VORTICITY ADVECTING THROUGH AS OVERALL MOISTURE GRADUALLY INCREASES. WILL NOTE THAT THE GFS MOS ENSEMBLE GUIDANCE FOR RAIN CHANCES IS VIRTUALLY ALL BELOW CLIMATOLOGY THROUGH FRIDAY...RISING ABOVE CLIMATOLOGY BY SATURDAY. THIS TREND IS IDENTICAL TO THE GUIDANCE ON FRIDAY...WHEN ALL MEMBERS WERE BELOW CLIMATOLOGY EXCEPT ON FRIDAY... WHICH WAS THEN THE LAST DAY. HIGHS AND LOWS SLOWLY RISE BACK ABOVE NORMAL BY THE END OF THE WEEK. THE COOLEST NIGHT SHOULD BE TUESDAY NIGHT...WITH THE CENTER OF HIGH PRESSURE BASICALLY DIRECTLY OVERHEAD IN COMBINATION WITH THE COOLEST 1000-500MB THICKNESSES. HAVE PUSHED LOWS TO AROUND 50 IN MANY AREAS NORTHEAST OF THE TRIANGLE THAT NIGHT...AND FOR A COUPLE OF TYPICALLY COOLER LOCATIONS...THAT MAY END UP BEING A DEGREE OR TWO TOO WARM. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 1158 AM SATURDAY... MORNING STRATUS AND FOG HAS LIFTED INTO A SCATTERED-BROKEN CUMULUS FIELD WITH BASES ON THE LOW END OF VFR CRITERIA. AN APPROACHING COLD FRONT WILL TRIGGER BANDS OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL NC FROM MID AFTERNOON INTO THE EVENING HOURS. THE CONVECTION IS EXPECTED TO MOST NUMEROUS IN THE WEST INCLUDING THE TRIAD TERMINALS BETWEEN 2 PM AND 8 PM...AND IN THE EAST BETWEEN 4 PM AND 10 PM. IN VICINITY OF THE SHOWERS AND STORMS EXPECT MVFR CONDITIONS WITH BRIEF INSTANCES OF IFR VISIBILITY NEAR THE HEAVIER SHOWERS. THE STRONGER STORMS WILL PRODUCE WIND GUSTS 30-40KTS. THE COLD FRONT WILL TRAVERSE CENTRAL NC LATE TONIGHT...EXITING THE REGION WELL AFTER MIDNIGHT. EXPECT N-NE FLOW BEHIND THE FRONT WITH WIND SPEEDS LESS THAN 10KTS. THERE MAY BE A PERIOD LATE TONIGHT OF MVFR CEILINGS BEHIND THE FRONT WITH BASES 1000-2000FT. THESE CLOUDS ARE EXPECTED TO DEPART AROUND DAYBREAK WITH ALL TERMINAL SITES EXPERIENCING VFR CONDITIONS BY MID MORNING SUNDAY. HIGH PRESSURE WILL BUILD INTO OUR REGION FROM THE NORTHWEST SUNDAY AND MONDAY THEN LINGER OVERHEAD THROUGH THE BULK OF NEXT WEEK. THIS WEATHER SYSTEM WILL CAUSE A PROLONGED PERIOD OF VFR CONDITIONS. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RTE NEAR TERM...WSS SHORT TERM...WSS LONG TERM...DJF AVIATION...WSS
Hazardous weather outlook, Sep 8, 6:28 PM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 628 PM EDT SAT SEP 8 2012 NCZ007>011-023>028-040>043-073>078-083>086-088-089-092230- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 628 PM EDT SAT SEP 8 2012 ...SEVERE THUNDERSTORM WATCH 638 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS WILL OCCUR THIS EVENING. SOME STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING STRAIGHT LINE WINDS. THE THREAT OF SEVERE WEATHER SHOULD END BY 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. WE APPRECIATE YOUR SERVICE. NCZ021-022-038-039-092230- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- 628 PM EDT SAT SEP 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DJF
In the hours before
Local storm report, Sep 8, 5:59 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 N DURHAM 36.02N 78.92W
09/08/2012 DURHAM NC FIRE DEPT/RESCUE
TREE DOWN ON 1300 BLOCK OF BROAD STREET.
&&
EVENT NUMBER RAH1200945
DJFLocal storm report, Sep 8, 6:01 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
601 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 NNE DURHAM 36.01N 78.89W
09/08/2012 DURHAM NC FIRE DEPT/RESCUE
TREE BLOWN DOWN NEAR AVONDALE AND INTERSTATE 85.
HIGHWAY AT A STANDSTILL IN BOTH DIRECTIONS.
&&
EVENT NUMBER RAH1200946
DJFLocal storm report, Sep 8, 6:03 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 1 NNE DURHAM 36.00N 78.91W
09/08/2012 DURHAM NC FIRE DEPT/RESCUE
POWER LINES DOWN ALONG DUKE STREET.
&&
EVENT NUMBER RAH1200947
DJFLocal storm report, Sep 8, 6:08 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
608 PM EDT SAT SEP 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 2 S STOKESDALE 36.21N 79.99W
09/08/2012 GUILFORD NC FIRE DEPT/RESCUE
TREE DOWN ON HWY 68 AND HAW RIVER ROAD
&&
EVENT NUMBER RAH1200948
MLMSpecial weather statement, Sep 8, 6:22 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT SAT SEP 8 2012
NCZ041-082315-
WAKE-
622 PM EDT SAT SEP 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 715 PM
EDT...
AT 622 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
APEX...OR JUST SOUTH OF CARY...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARPENTER...CARY...
AND...MORRISVILLE...RDU INTERNATIONAL.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3574 7840 3562 7886 3572 7896 3580 7893
3600 7858
TIME...MOT...LOC 2222Z 232DEG 11KT 3575 7884
WSSSpecial weather statement, Sep 8, 6:37 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
637 PM EDT SAT SEP 8 2012
NCZ010-011-082330-
HALIFAX-WARREN-
637 PM EDT SAT SEP 8 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS WARREN AND HALIFAX COUNTIES
THROUGH 730 PM EDT...
AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WARRENTON...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...MACON...LITTLETON.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SATURDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3654 7789 3651 7788 3651 7781 3648 7776
3649 7773 3649 7764 3636 7757 3635 7758
3631 7757 3624 7813 3625 7814 3624 7816
3640 7825 3655 7793
TIME...MOT...LOC 2237Z 244DEG 16KT 3635 7810
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 66 min |
| Sep 8, 3:11 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 64 min |
| Sep 8, 3:27 PM EDT | Special Weather Statement | RAH | Davidson | 63 min |
| Sep 8, 3:28 PM EDT | Special Weather Statement | RAH | Alamance | 62 min |
| Sep 8, 3:31 PM EDT | Special Weather Statement | RAH | Anson | 59 min |
| Sep 8, 3:41 PM EDT | Special Weather Statement | RAH | Johnston | 49 min |
| Sep 8, 3:57 PM EDT | Special Weather Statement | RAH | Durham, Orange | 63 min |
| Sep 8, 4:01 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 38 min |
| Sep 8, 4:07 PM EDT | Special Weather Statement | RAH | Person | 53 min |
| Sep 8, 4:32 PM EDT | Special Weather Statement | RAH | Davidson | 43 min |
| Sep 8, 4:40 PM EDT | Special Weather Statement | RAH | Person | 65 min |
| Sep 8, 4:41 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 64 min |
| Sep 8, 4:52 PM EDT | Special Weather Statement | RAH | Randolph | 53 min |
| Sep 8, 4:57 PM EDT | Special Weather Statement | RAH | Stanly | 48 min |
| Sep 8, 5:02 PM EDT | Special Weather Statement | RAH | Orange | 58 min |
| Sep 8, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Randolph, Stanly | 64 min |
| Sep 8, 5:27 PM EDT | Special Weather Statement | RAH | Chatham | 63 min |
| Sep 8, 5:37 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 26 min |
| Sep 8, 5:44 PM EDT | Special Weather Statement | RAH | Warren | 46 min |
| Sep 8, 5:58 PM EDT | Special Weather Statement | RAH | Granville | 62 min |
| Sep 8, 6:07 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Moore, Randolph | 38 min |
| Sep 8, 6:22 PM EDT | Special Weather Statement | RAH | Wake | 53 min |
| Sep 8, 6:37 PM EDT | Special Weather Statement | RAH | Warren | 53 min |
| Sep 8, 6:46 PM EDT | Special Weather Statement | RAH | Franklin | 59 min |
| Sep 8, 6:58 PM EDT | Areal Flood Advisory | RAH | Chatham, Wake | 85 min |
| Sep 8, 7:09 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| Sep 8, 7:18 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 32 min |
| Sep 8, 7:30 PM EDT | Special Weather Statement | RAH | Wake | 60 min |
| Sep 8, 7:43 PM EDT | Special Weather Statement | RAH | Halifax | 92 min |
| Sep 8, 7:58 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash, Wilson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.